Alert archive / Oklahoma / Tornado Warnings in 1997
Tornado Warning 1, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Mar 2, 1997, 1:15 PM CST for Choctaw County, Pushmataha County, Oklahoma. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 1997, 1:15 PM CST (19:15 UTC)
- Expired
- Mar 2, 1997, 2:00 PM CST
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Choctaw County, OK, Pushmataha County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 1:25 PM CST | Hail 1 | Frogville, OK | |
| Mar 2, 1:30 PM CST | Hail 1 | Frogville, OK | |
| Mar 2, 1:45 PM CST | Hail 0.75 | Corinne, OK | |
| Mar 2, 2:00 PM CST | Hail 0.75 | Cloudy, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 021914 RRA
TOROKC
OKC023-127-022000-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
115 PM CST SUN MAR 02 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A TORNADO
WARNING EFFECTIVE UNTIL 200 PM CST FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHEASTERN OKLAHOMA
EASTERN CHOCTAW AND EASTERN PUSHMATAHA
INCLUDING THE FOLLOWING LOCATIONS
CLOUDY...FINLEY...FORT TOWSON...HUGO...RATTAN AND SNOW
AT 115 PM CST DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO...AS WELL AS STRAIGHT-LINE WINDS IN
EXCESS OF 70 MPH... 5 MILES SOUTH OF HUGO.
THE STORM WAS MOVING TO THE NORTH AT 50 MPH.
TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO
SHELTER BELOW GROUND IF POSSIBLE. OTHERWISE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS.
CBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 2, 10:30 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 2, 10:30 AM CST, 2 hours 45 minutes before
FPUS3 KOKC 021628 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1030 AM CST SUN MAR 2 1997 LATEST WATER VAPOR IMAGERY INDICATES UPR LOW BETWEEN GRK AND BSM...WITH UPR TROF EXTENDING NORTH FROM LOW TO SOUTH CENTRAL OK. SCT -SHRA CONTINUES ACRS SRN 1/3 OF FA. EXPECT PRECIP TO SLOWLY DECREASE ACROSS SOUTHWEST AND SOUTH CENTRAL ZNS THIS AFTN...AS UPR SYSTEM MOVES EAST. WL MAKE COSMETIC CHANGES AS NEEDED. .OKC... OK...NONE. TX...NONE. CB
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:05 PM CST | Severe Thunderstorm Warning | OUN | Choctaw | 30 min |
| Mar 2, 1:58 PM CST | Severe Thunderstorm Warning | OUN | Pushmataha | 32 min |
Nearby
Tornado Warnings in Oklahoma, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.